Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2011, 11:10 PM CDT for Bowie County, Red River County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 11:10 PM CDT (04:10 UTC)
- Expired
- Apr 20, 2011, 12:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:35 PM CDT | HAIL 1.75 | De Kalb, TX | |
| Apr 19, 11:50 PM CDT | HAIL 1 | New Boston, TX | |
| Apr 20, 12:10 AM CDT | HAIL 1.75 | Hooks, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:16 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS54 KSHV 200410
SVRSHV
TXC037-387-200515-
/O.NEW.KSHV.SV.W.0083.110420T0410Z-110420T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF BOXELDER...
* UNTIL 1215 AM CDT
* AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF BOXELDER...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALBY
SPRINGS AND DE KALB...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3364 9497 3358 9437 3356 9439 3355 9436
3357 9434 3356 9431 3357 9430 3356 9424
3327 9439 3344 9497
TIME...MOT...LOC 0410Z 290DEG 35KT 3353 9491
$$
ELEVEN1 follow-up statement
020
WWUS54 KSHV 200434
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT TUE APR 19 2011
TXC387-200443-
/O.CAN.KSHV.SV.W.0083.000000T0000Z-110420T0515Z/
RED RIVER TX-
1134 PM CDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY IS
CANCELLED...
LAT...LON 3359 9474 3358 9437 3356 9439 3355 9436
3357 9434 3356 9431 3357 9430 3356 9424
3327 9439 3343 9474
TIME...MOT...LOC 0433Z 290DEG 35KT 3350 9465
$$
TXC037-200515-
/O.CON.KSHV.SV.W.0083.000000T0000Z-110420T0515Z/
BOWIE TX-
1134 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BOWIE COUNTY...
AT 1129 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DE KALB...OR 11 MILES EAST OF
BOXELDER...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMMS...SPRING HILL...NEW BOSTON AND RED BANK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO HALF DOLLAR SIZE HAS BEEN REPORTED IN CLARKSVILLE TEXAS
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3359 9474 3358 9437 3356 9439 3355 9436
3357 9434 3356 9431 3357 9430 3356 9424
3327 9439 3343 9474
TIME...MOT...LOC 0433Z 290DEG 35KT 3350 9465
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:18 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 19, 10:18 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1018 PM CDT TUE APR 19 2011 .DISCUSSION... TSTRMS CONTINUE TO REDEVELOP ALONG THE COLD FRONT LOCATED JUST SOUTH OF THE RED RIVER IN N TX. FRONT CONTINUES TO MAKE SLOW PROGRESS SOUTHWARD. MOIST AND UNSTABLE AIRMASS JUST AHEAD OF THE FRONT CONTINUES TO PROMOTE A THREAT FOR LARGE HAIL. THEREFORE...TORNADO WATCH WAS EXTENDED UNTIL MIDNIGHT. OVERALL COVERAGE OF STORMS SHOULD DECREASE DURING THE OVERNIGHT HOURS SO SOME SLIGHT CHANGES WERE MADE TO POP/QPF/WX GRIDS...BUT OVERALL FORECAST LOOKS TO BE ON TRACK. /09/ && .AVIATION... MOISTURE CONTINUES TO POOL ACROSS THE AREA AHEAD OF A COLD FRONT LOCATED GENERALLY ALONG THE RED RIVER BETWEEN TX AND OK. MVFR CIGS EXPECTED TO DEVELOP DURING THE 05-16Z TIME FRAME. FRONT EXPECTED TO SLOWLY MOVE SOUTH AND EAST BEFORE BECOMING STATIONARY ACROSS THE AREA TOMORROW. MORE CONVECTION IS EXPECTED TO DEVELOP ALONG THE FRONT WEDNESDAY...WITH KTXK BEING THE MOST LIKELY TAF SITE TO BE AFFECTED. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 83 65 83 67 / 30 30 30 20 0 MLU 68 84 63 83 65 / 20 40 30 20 0 DEQ 61 73 55 75 60 / 60 30 40 30 20 TXK 64 76 58 78 62 / 50 30 40 30 20 ELD 66 78 60 78 64 / 40 40 40 20 0 TYR 69 81 65 83 68 / 30 40 30 20 20 GGG 69 82 64 83 67 / 30 30 30 20 0 LFK 71 88 69 86 69 / 20 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Apr 19, 11:43 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT TUE APR 19 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-201645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH MUCH OF THE OVERNIGHT HOURS. LAZ013-014-017>022-TXZ165>167-201645- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY. 04
In the hours before
Local storm report, Apr 19, 10:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL ASHDOWN 33.67N 94.13W
04/19/2011 M2.00 INCH LITTLE RIVER AR PUBLIC
&&
20Local storm report, Apr 19, 10:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 5 E LOCKESBURG 33.97N 94.09W
04/19/2011 M1.00 INCH SEVIER AR STORM CHASER
&&
20Local storm report, Apr 19, 10:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL HORATIO 33.94N 94.36W
04/19/2011 E1.75 INCH SEVIER AR PUBLIC
&&
20Local storm report, Apr 19, 10:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL TOM 33.73N 94.57W
04/19/2011 E0.50 INCH MCCURTAIN OK AMATEUR RADIO
&&
20Local storm report, Apr 19, 11:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 3 N NASHVILLE 33.98N 93.85W
04/19/2011 E1.00 INCH HOWARD AR TRAINED SPOTTER
&&
20Local storm report, Apr 19, 11:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL CLARKSVILLE 33.61N 95.06W
04/19/2011 E1.25 INCH RED RIVER TX LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL FELL AT THE COURTHOUSE.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 43 min |
| Apr 19, 7:26 PM CDT | Tornado Warning | SHV | Red River | 49 min |
| Apr 19, 8:04 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 41 min |
| Apr 19, 8:25 PM CDT | Tornado Warning | SHV | Bowie | 50 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 50 min |
| Apr 19, 10:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 54 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.